Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 78, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 5, 2005, 11:06 PM CDT for Plaquemines Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 11:06 PM CDT (04:06 UTC)
- Expired
- Jul 5, 2005, 11:33 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:45 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 060405
TORLIX
LAC075-060430-
/O.NEW.KLIX.TO.W.0078.050706T0406Z-050706T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 PM CDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF BELLE CHASSE
* UNTIL 1130 PM CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
SOUTHEAST OF BELLE CHASSE...MOVING NORTHWEST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BELLE CHASSE BY 1125 PM CDT
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2966 8998 2970 9003 2975 9006 2983 9006
2989 9000 2985 8990 2979 8987 2980 8981
2975 8977 2976 8974 2961 8981
$$
241 follow-up statement
000
WWUS54 KLIX 060433
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1134 PM CDT TUE JUL 5 2005
LAC075-060444-
/O.EXP.KLIX.TO.W.0078.000000T0000Z-050706T0430Z/
PLAQUEMINES LA-
1134 PM CDT TUE JUL 5 2005
...THE TORNADO WARNING FOR PLAQUEMINES PARISH EXPIRED AT 1130 PM
CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2966 8998 2970 9003 2975 9006 2983 9006
2989 9000 2985 8990 2979 8987 2980 8981
2975 8977 2976 8974 2961 8981
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 5:00 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 5, 5:00 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT TUE JUL 5 2005
.DISCUSSION...WITH THE FORECAST TRACK SHIFTING EAST...WILL SHAVE OFF
PORTIONS OF THE FLOOD WATCH. VISIBLE SATELLITE IMAGERY SHOWED AN
EXTENSIVE CLOUD SHIELD OVER MOST OF THE FORECAST EXCEPT SOUTHWEST
MISSISSIPPI. THE LIGHTNING DETECTION NETWORK SHOWED ISOLATED
THUNDERSTORMS EMBEDDED IN THE BANDS AND AREAS OF RAIN. LIX 12Z
SOUNDING REVEALED A CAPE VALUE NEAR 2500 J/KG. SOUTHERLY FLOW DURING
LAST 6 HOUR HAVE INCREASE MOISTURE AND LIX 18Z SOUNDING SHOWED THE
CAPE VALUE NEAR 700 J/KG. ON THE BACKSIDE OF DRY AIR IS EXPECTED TO
FILTER IN OVER THE FORECAST AREA WEDNESDAY NIGHT THROUGH SATURDAY.
EXPECTED BELOW NORMAL POPS DURING THIS PERIOD. ACCORDING TO HPC FIVE
DAY FORECAST OF TS DENNIS...WILL HAVE TO CONTEND WITH A POSSIBLE LANDFALL
ALONG THE LOUISIANA COAST AT THE TAIL END OF THE WEEKEND. HAVE MODIFIED
GRIDS TO REFLECT THIS TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 86 70 93 / 60 50 30 50
BTR 74 88 75 93 / 40 50 30 50
MSY 76 88 76 90 / 60 50 50 50
GPT 75 85 74 89 / 90 90 50 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FOR THE
FOLLOWING ZONES...ASCENSION...ASSUMPTION...LIVINGSTON...
AND ST. JAMES.
TROPICAL STORM WARNING IN EFFECT
FOR THE FOLLOWING ZONES...ASCENSION...ASSUMPTION...
AND ST. JAMES.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
ST. BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...
ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER
ST. BERNARD...AND UPPER TERREBONNE.
FLOOD WATCH IN EFFECT
FOR THE FOLLOWING ZONES...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
UPPER TERREBONNE...AND WASHINGTON.
INLAND TROPICAL STORM WIND WARNING IN EFFECT
FOR THE FOLLOWING ZONES...AND WASHINGTON.
TORNADO WATCH IN EFFECT TIL 12 AM CDT...ASCENSION...JEFFERSON
LAFOURCHE...LIVINGSTON...ORLEANS...PLAQUEMINES...ST. BERNARD
ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY
TANGIPAHOA...TERREBONNE AND WASHINGTON.
MS...FLOOD WATCH IN EFFECT
FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
PEARL RIVER...PIKE...AND WALTHALL.
INLAND TROPICAL STORM WIND WARNING
FOR THE FOLLOWING ZONES...PEARL RIVER.
TROPICAL STORM WARNING IN EFFECT FOR THE FOLLOWING ZONES...
HANCOCK...HARRISON...AND JACKSON.
TORNADO WATCH IN EFFECT TIL 12 AM CDT...HANCOCK...HARRISON
JACKSON AND PEARL RIVER.
SE LA AND MS COASTAL WATERS...NONE.
&&
18Hazardous weather outlook, Jul 5, 11:00 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 5 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL WEATHER... A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY. FLOODING... AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE MISSISSIPPI COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL WEATHER... A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
In the hours before
Local storm report, Jul 5, 5:40 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 1 NE DIAMONDHEAD 30.39N 89.36W
07/05/2005 HANCOCK MS PUBLIC
REPORTED BY HANCOCK S.O.
&&
RRICKSLocal storm report, Jul 5, 5:55 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 5 N DIAMONDHEAD 30.46N 89.37W
07/05/2005 HANCOCK MS LAW ENFORCEMENT
HARRISON S.O. REPORTED A TORNADO ON THE HARRISON-HANCOCK
COUNTY LINE ON EDWIN-LADNER ROAD.
&&
RRICKSLocal storm report, Jul 5, 10:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1046 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TORNADO GRAND ISLE 29.21N 90.03W
07/05/2005 JEFFERSON LA LAW ENFORCEMENT
POSSIBLE TORNADO DOWNED POWER LINES AND CAUSED MINOR
STRUCTURAL DAMAGE IN THE SUNSET LANE AREA.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:00 PM CDT | Tornado Warning | LIX | Plaquemines | 34 min |
| Jul 6, 1:28 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.